MAUDE Adverse Event Report: ACUTUS MEDICAL, INC. ACQMAP 3D IMAGING AND MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

ACUTUS MEDICAL, INC. ACQMAP 3D IMAGING AND MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number 900003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thromboembolism (2654); Pericardial Effusion (3271)
Date of Event 01/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019 a biosense webster preface sheath was used to guide the abbott (b)(4) 71cm needle to the transseptal puncture site where a single transseptal puncture was performed.The acqguide sheath was then exchanged via a guidewire.The acqguide sheath and achieve guidewire were used to position the ablation catheter for pvi.The ablation catheter used was an arctic front balloon catheter.Isolation of the lupv and llpv was achieved without issue.There were some issues in gaining access to the rupv with the achieve guidewire.To allow greater reach within the acqguide sheath, the sleeve was cut off the ablation catheter providing access to successfully isolate both the rupv and rlpv.The ablation catheter was removed and the acqmap catheter was prepared per ifu.The acqmap was then inserted to the la via the acqguide sheath.Initial respiratory compensation and system set up was completed without issue.Using ultrasound, several attempts (approximately 3-4) were made to center the acqmap catheter in the la, but it proved difficult with the catheter sitting high and near the anterior roof and base of the laa.A single attempt was made to better center the acqmap catheter by pulling the catheter back into the acqguide sheath.The devices were pulled back to, but not through the transseptal puncture site.The acqmap catheter was then re-deployed.Ultimately it was decided to commence anatomy creation with the acqmap catheter near the anterior roof and base of the laa.It was not possible to move the acqmap catheter more centrally.The acqmap catheter was not in the appendage when it was placed anterior and superior.The amplitude signals on the acqmap catheter were relatively low indicating the acqmap catheter was in the la.It was noted that the acqmap catheter rotated easily during anatomy collection, indicating the catheter was not trapped in an enclosed space or touching the pericardium.After approximately 45s of anatomy collection, the patient's blood pressure dropped dramatically, and the patient became unresponsive with labored breathing.A trans-thoracic echo was performed immediately and confirmed a pericardial effusion.A pericardiocentesis kit was used to facilitate access to the pericardium and successfully removed approximately 600 milliliters of excess fluid from the pericardial space.Protamine was administered to reverse the effects of the anticoagulant.Surgical intervention was not necessary to resolve the effusion.The patient immediately recovered and was responsive with normal blood pressure.The patient's only complaint was discomfort in the chest as a result of the drain.The acqguide sheath and acqmap catheters were removed from the patient and the procedure was aborted.The patient's activated clotting time (act) was maintained at 350s post transseptal puncture.Act was unknown when the patient left the lab.It is unknown what, if any other medications were administered to the patient post procedure.Prior to the ablation procedure the patient's af therapy consisted of drug therapy, however it is unknown which drug therapy was used.It is unknown if the patient had any previous strokes.There were no difficulties experienced in deploying, collapsing, and withdrawing the acqmap catheter during the case.On (b)(6) 2019 acutus was informed that the patient suffered a stroke.Appropriate therapy was administered to treat the stroke and the patient made a full recovery.

Brand Name
ACQMAP 3D IMAGING AND MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
ACUTUS MEDICAL, INC.
2210 faraday avenue
suite 100
carlsbad CA 92008
MDR Report Key11942587
Report Number3012120746-2019-00001
Device Sequence Number4572094
Product Code MTD
UDI-Device Identifier00857042007029
UDI-Public(01)00857042007029(10)100177(17)200813
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170819
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2020
Device Model Number900003
Device Catalogue Number900003
Device Lot NumberLN100177
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2019
Initial Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age45 YR
Patient Weight78